MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG
Model Number 470400-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the long bipolar grasper instrument for evaluation as of the date of this report.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, a fragment fell off the long bipolar grasper instrument and into the patient.The fragment was retrieved during the same procedure.The procedure was completed robotically.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the long bipolar grasper instrument associated with this complaint and completed investigations.Failure analysis found the primary failure of broken yaw pulley to be related to the customer reported complaint.The instrument was found to have a broken bipolar yaw pulley near the cable routing.Broken piece was missing because of breakage.Size missing piece is approximately 2.63mm x 4mm.The components surrounding the break did not exhibit damage that would have contributed to the broken yaw pulley.Additionally, the instrument was found to have a segment of the conductor wire dislodged from the yaw pulley.A loop of the wire protrudes above the outer surface of the main tube.The wire insulation was not damaged the instrument passed the electrical continuity test.Components adjacent to the dislodged wire do not show damage.The instrument was found to have damaged conductor wire insulation at the yaw pulley.There was no fragmentation of the insulation, and the internal conductor wires were not exposed.Although the conductor wire insulation was damaged, the internal wire was not frayed or fully broken.The instrument passed the electrical continuity test.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20341175
Report Number2955842-2024-19815
Device Sequence Number20816136
Product Code NAY
UDI-Device Identifier00886874113530
UDI-Public(01)00886874113530(10)N10170927
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470400-07
Device Catalogue Number470400
Device Lot NumberN10170927 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown